MAUDE Adverse Event Report: STRYKER GMBH BONE SCREW, T8 FULL THREAD, 2.7MM/L16MM; SCREW, FIXATION, BONE

STRYKER GMBH BONE SCREW, T8 FULL THREAD, 2.7MM/L16MM; SCREW, FIXATION, BONE
Model Number 656416
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 09/30/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Customer reported the following issue: "the operating room reported an incident on (b)(6) 2021 with 2 cortical screws reference (b)(4).The 2 screws broke before reaching the end of their travel.It was necessary to core drill to extract them." additional information received - 11/08/2021: surgical delay (approx.20 min) and need for coring to remove broken screws.Adverse impact on patient: bone fracture at the coring site.
 
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Additional Manufacturer Narrative
Correction: please refer to d9/h3 - device was not returned.The reported event could not be confirmed since the device was not returned for evaluation and no other evidence was provided.A device inspection was not possible since the affected device was not returned and no other evidences were provided for investigation.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.The instructions for use instructs user that: no indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event." if the device is returned or if any additional information is provided, the investigation will be reassessed.H3 other text : device disposition is unknown.
 
Event or Problem Description
Customer reported the following issue: "the operating room reported an incident on (b)(6) 2021 with 2 cortical screws reference 656416.The 2 screws broke before reaching the end of their travel.It was necessary to core drill to extract them." ***additional information received - (b)(6)2021: surgical delay (approx.20 min) and need for coring to remove broken screws.Adverse impact on patient: bone fracture at the coring site.

Brand Name
BONE SCREW, T8 FULL THREAD, 2.7MM/L16MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
sharon rivas
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12844489
Report Number0008031020-2021-00471
Device Sequence Number11869604
Product Code HWC
UDI-Device Identifier07613327068856
UDI-Public07613327068856
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K180500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number656416
Device Catalogue Number656416
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2021
Supplement Date Received by Manufacturer01/27/2022
Initial Report FDA Received Date11/19/2021
Supplement Report FDA Received Date02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown